Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
3 Posts
Discussion Starter · #1 ·
Hi, I'm 39, female, vegetarian. Had IBS for about 7 years - started following a nasty divorce and a sickness bug. Hadn't been to the Drs about it until this week as I found I could manage it on my own. However, I've just been diagnosed with moderate to severe depression and stress and the IBS has worsened significantly. Dr prescribed me the tablets and I took one half an hour before tea (high fibre meal involving alot of chickpeas and cous cous). Within an hour my stomach was somersaulting and I couldn't get up off the sofa because of the discomfort and zero energy levels. I was up all night with severe stomach cramps. This was much worse than I had experienced before.Either this is simply an unfortunate coincidence or it is a side effect. It's not listed as a side effect and my pharmacist didn't think it likely. Has anyone else had this problem? I'm scared to take them again.I'd love to hear anyone's opinion on this.
 

·
Registered
Joined
·
14,427 Posts
It is an antispasmodic so it relaxes things in there so perhaps any trapped gas you may have had... was on the move and causing some of your trouble. You might try using an anti-gas product WITH your meals and see if that helps.
 

·
Registered
Joined
·
3 Posts
Discussion Starter · #3 ·
Thanks for that. I was extremely anxious that day so perhaps there was a lot going on there already! I'm going to wait for tum to settle down a bit and give them another try (on a non-work night!). Will look into anti-gas medication if necessary! It's so good to be able to be in touch with fellow IBS-ers and find out that I'm not the only one feeling the way I do...I hardly ever mention my problems to friends or family because they really don't understand what it's like...I'll suffer in silence no longer. Really appreciate your advice, thank you
 

·
Registered
Joined
·
14,427 Posts
Any anti-gas product will do as long as it has simethicone in it and you co-locate it WITH the food in your system. (In other words take it WITH meals or slightly before meals) And being that you probably tend to eat more gassy foods, being a vegetarian, I would think it could only help you.
 

·
Banned
Joined
·
7,295 Posts
Welcome greenqueen!Have you consulted with your doctor about these side effects? It's always good to keep them informed of how you are doing especially if you have unexpected side effects like you have described. Best to let the doctor work with you than trying to sort this out yourself since they may have seen these same symptoms in other patients.Jeff
 

·
Registered
Joined
·
3 Posts
Hi Jeff, thanks for your reply. I did speak with my pharmacist, who advised to re-try the tablets once my tummy had settled down a bit. I am due to see my doctor again in a few weeks so I will certainly discuss it with her then. In the meantime I'm trying really hard to relax. I've had two days off work thanks to the snow so I'm taking the opportunity to catch up with my Open University studies - being ahead with this stops me fretting and consequently helps my symptoms.Thank you so much for your advice - will let you know what happens!Rachel
 
1 - 6 of 6 Posts
Top